The best thing that you did was to stop the injectable synthetic progestin contraceptive. Perimenopausal hormonal changes can begin as early as 30. Fluctuations in estrogen levels and declining levels of progesterone usually result in the many symptoms often seen, menstrual changes, frequent and heavy periods, depression, anxiety, sleep issues, moodiness, etc. You are basically on an hormonal roller coaster. I treat my patients with cyclic bioidentical progesterone (not provera, medroxy progesterone acetate of birth control pills). You need progesterone to balance the estrogen spikes, improve sleep, reduce anxiety and depression and protect both the breasts and endometrium (uterine lining). Of course, you should always rule out pregnancy. Natural progesterone will not adversely affect the fetus if you are pregnant and will increase your fertility, so if you go this route make sure that you are either accepting of a pregnancy or have another reliable method of contraception. You can usually find a doctor in your area that specializes in bioidentical hormone therapy or functional medicine.